What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Oct 15, 8:48 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 15, 8:48 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
948 PM EDT Fri Oct 15 2021
.SYNOPSIS...
A cold front will move through the region overnight. High
pressure will begin to build in later on Saturday behind the
cold front, offering dry conditions with cooler than average
temperatures. An extended period of dry weather is expected
through the middle of next week, with temperatures trending
closer to normal for this time of year.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cold front, located near I-71 this evening, will push through
the remainder of our region overnight. An embedded s/wv located
within a broader mid level trough will move east/northeast
across the area. This feature, combined with upper divergence
from the RR quad of an embedded 250 mb jet, along with low level
convergence above/behind the frontal surface, will result in
widespread showers. A rumble of thunder will be possible along
and southeast of I-71. Thus, have continued with categorical
PoPs overnight. The pressure gradient will increase, allowing
winds to gust from the northwest up to 25 knots at times.
Temperatures will cool off, falling into the upper 40s far west
to the mid 50s far east by morning.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The cold front exits our fa Saturday morning. A few light
showers may linger in west-central OH the longest, but will
likely taper off by the afternoon. Meanwhile, notable clearing
will begin Saturday morning across our west, with skies becoming
mostly sunny for the majority of our CWA on Saturday with the
exception of western and central OH. Strong winds aloft will
help enhance winds at the surface. Sustained northwesterly winds
of 15-20 mph are possible, with gusts up to 20-30 mph.
A cooler and drier air mass settles in - providing conditions
that are much more fall-like. Temperatures will struggle to
break above 60 for a number of our northern counties on
Saturday.
Saturday night, a few clouds will traverse our northern/eastern
CWA to start the night before mostly clearing out. Winds will
subside some, but continue to remain around 5-10 mph overnight.
Even with the winds remaining slightly on the higher side,
overnight lows will plummet into the lower to middle 40s, with a
few of our climatologically cooler spots dropping into the
upper 30s. No mention of frost as of yet due to the winds
staying up.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Amplified mid/upper level flow with sharp trough over the northeast
and a large ridge over the nations mid section. This places the Ohio
Valley in northwest flow with surface high pressure building across
the area Sunday into early next week. This high will offer drier
conditions. Temperatures look to be a little below normal with highs
on Sunday in the lower and middle 60s, warming slowly into the
middle and upper 60s on Monday.
A broad mid level ridge to build into the area with a low level west
to southwest flow developing on the back side of surface high. This
pattern will offer dry weather with slightly above normal
temperatures into the middle of next week. Highs are expected to be
in the upper 60s to the lower 70s for both Tuesday and Wednesday.
Shortwave to track through the Great Lakes Thursday/Thursday night.
Chances for rain showers begin to develop Wednesday night into
Thursday. Some model differences exist regarding how quick pcpn ends
Friday, so will limit any mention of a shower to slight chance.
Temperatures turn cooler with highs Thursday ranging from 65 to 70
and 60 to 65 on Friday.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
A cold front will move southeast across the region this evening.
Scattered showers, perhaps a rumble of thunder, will accompany
the frontal boundary. Conditions will vary between VFR and MVFR.
For the overnight period, the front will continue to move
southeast. An embedded disturbance within a larger mid level
trough will bring additional lift, and the result will be
widespread showers as a weak surface wave ripples northeast
along the exiting boundary. Conditions will lower to MVFR
(ceilings between 1000 and 1500 feet and visibilities between 3
and 5 miles) with some pockets IFR ceilings possible. Showers
will taper off across the west toward 12Z. In addition, winds
will pick up from the northwest with gusts up to 25 knots
possible.
On Saturday, mid level trough will push east across the Great
Lakes and Ohio Valley. Showers will end during the morning
across the east with some clearing expected over the west. By
afternoon, some SCT to LCL BKN cumulus/stratocumulus can be
expected in the post frontal environment. It will be breezy with
west/northwest winds 10 to 15 knots and gusts up to 25 knots.
Winds will diminish Saturday evening as temperatures cool and
skies clear from the west. High pressure is then expected to
build into the Ohio Valley.
OUTLOOK... No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Clark/Hickman
NEAR TERM...Hickman
SHORT TERM...Clark
LONG TERM...AR
AVIATION...Hickman
Hazardous weather outlook, Oct 15, 7:58 PM EST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
858 PM EDT Fri Oct 15 2021
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
858 PM EDT Fri Oct 15 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 15, 4:45 PM EST, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
545 PM EDT Fri Oct 15 2021
OHZ051-152215-
Miami OH-
545 PM EDT Fri Oct 15 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL MIAMI COUNTY
THROUGH 615 PM EDT...
At 544 PM EDT, strong thunderstorms were located along a line
extending from Pleasant Hill to West Milton, moving northeast at 30
mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Troy, Tipp City, West Milton, Pleasant Hill, Union, Laura, Fletcher,
Casstown, Ludlow Falls, Farrington, Garland and Grayson.
This includes I-75 in Ohio between mile markers 67 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4017 8409 3995 8413 3992 8441 4005 8440
TIME...MOT...LOC 2144Z 241DEG 26KT 4006 8432 3995 8435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Oct 15, 4:57 PM EST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
557 PM EDT Fri Oct 15 2021
OHZ026-044-152230-
Logan OH-Hardin OH-
557 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LOGAN
AND SOUTHWESTERN HARDIN COUNTIES THROUGH 630 PM EDT...
At 556 PM EDT, a strong thunderstorm was located over Russells Point,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Russells Point, Lakeview, Belle Center, Chippewa Park, Roundhead and
Lewistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4053 8368 4040 8392 4047 8398 4054 8390
4054 8388 4055 8388 4060 8382
TIME...MOT...LOC 2156Z 231DEG 39KT 4048 8388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Oct 15, 5:05 PM EST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
605 PM EDT Fri Oct 15 2021
OHZ051>053-152230-
Champaign OH-Clark OH-Miami OH-
605 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHAMPAIGN, NORTHWESTERN CLARK AND SOUTHEASTERN MIAMI COUNTIES THROUGH
630 PM EDT...
At 604 PM EDT, a strong thunderstorm was located over Tipp City,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Troy, Tipp City, New Carlisle, Christiansburg, Haven View, State
Route 41 at State Route 235 and Grayson.
This includes I-75 in Ohio between mile markers 67 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4010 8393 3996 8396 3994 8422 3999 8422
4003 8418
TIME...MOT...LOC 2204Z 250DEG 27KT 3999 8415
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Oct 15, 5:32 PM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
632 PM EDT Fri Oct 15 2021
OHZ026-152300-
Hardin OH-
632 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN HARDIN
COUNTY THROUGH 700 PM EDT...
At 631 PM EDT, a strong thunderstorm was located near Kenton, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Kenton, Hepburn, Mentzer and Pfeiffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
4057 8342 4052 8364 4052 8367 4065 8364
4075 8350
TIME...MOT...LOC 2231Z 236DEG 36KT 4064 8353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Oct 15, 9:30 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1030 PM EDT Fri Oct 15 2021
INZ073>075-080-KYZ091-OHZ077-160300-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Hamilton OH-
1030 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY, DEARBORN, NORTHWESTERN SWITZERLAND, NORTHERN BOONE AND
SOUTHWESTERN HAMILTON COUNTIES THROUGH 1100 PM EDT...
At 1030 PM EDT, a strong thunderstorm was located 10 miles southwest
of Dillsboro, moving northeast at 60 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Cincinnati, Lawrenceburg, Greendale, Aurora, Rising Sun, Bright,
Hidden Valley, Burlington, Cleves, Versailles, Milan, Dillsboro,
Shawnee, Moores Hill, Delhi Township, Mack, Miami Heights, Delhi
Hills, Guilford and Wilmington.
This includes I-74 in Indiana between mile markers 159 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3930 8503 3911 8459 3876 8517 3878 8520
3892 8520 3891 8544
TIME...MOT...LOC 0230Z 228DEG 54KT 3889 8517
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Oct 15, 9:56 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1056 PM EDT Fri Oct 15 2021
INZ073>075-080-KYZ091-160330-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-
1056 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY, SOUTHERN DEARBORN, SWITZERLAND AND CENTRAL BOONE COUNTIES
THROUGH 1130 PM EDT...
At 1056 PM EDT, a strong thunderstorm was located near Vevay, moving
east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Lawrenceburg, Aurora, Rising Sun, Union, Dillsboro, Wilmington,
Pleasant, French, Hartford, Fairview, Center Square, Aberdeen, Big
Bone Lick, Waterloo, Avonburg, Moorefield, Farmers Retreat,
Friendship, Petersburg and Rabbit Hash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3913 8492 3891 8466 3873 8520 3891 8520
3891 8524 3894 8525
TIME...MOT...LOC 0256Z 248DEG 35KT 3883 8514
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Campbell